Ohio, 2013Damaging Winds in Ohio, July 20, 2013
July 20, 2013 · NWS IWX · 2 events in 1 county or zone
A cold front moved through northwestern Ohio during the early morning hours of July 20th. Scattered thunderstorms developed along the front, with one storm producing locally damaging winds as it collapsed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through northwestern Ohio during the early morning hours of July 20th. Scattered thunderstorms developed along the front, with one storm producing locally damaging winds as it collapsed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 20, 4:05 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 20, 4:05 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 AM EDT SAT JUL 20 2013
.SYNOPSIS...
ISSUED AT 435 AM EDT SAT JUL 19 2013
A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA THROUGH THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY LESSEN
IN COVERAGE THIS MORNING...WITH ADDITIONAL ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE THIS AFTERNOON MAINLY ACROSS
FAR NORTHEAST INDIANA AND NORTHWEST OHIO. MUCH COOLER AND DRIER
AIR WILL WORK INTO THE REGION TONIGHT.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 435 AM EDT SAT JUL 20 2013
BROAD LOW AMPLITUDE UPPER LEVEL TROUGHING CONTINUES TO PUSH INTO
THE GREAT LAKES REGION THIS MORNING. MORE VIGOROUS VORT MAX WILL
SHIFT INTO SOUTHEAST ONTARIO THIS MORNING WITH SEVERAL SMALLER
SCALE PERTURBATIONS EVIDENT ON EARLY MORNING WATER VAPOR IMAGERY
UPSTREAM FROM THE DAKOTAS INTO WESTERN WISCONSIN. SURFACE COOL
FRONT TO GRADUALLY PUSH ACROSS NORTHWEST PORTIONS OF THE FORECAST
AREA THIS MORNING WHICH WILL ALLOW DRIER LOW LEVEL AIR TO FILER
SOUTHEAST. IN THE MEANTIME...EXPECTING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS APPROXIMATELY
SOUTHEAST TWO THIRDS OF THE FORECAST AREA EARLY THIS MORNING IN
ASSOCIATION WITH PRONOUNCED PREFRONTAL MOISTURE POOLING AXIS
(PWATS ALONG THIS AXIS RUNNING IN THE 1.8 TO 2.0 INCH RANGE). KIWX
VAD WIND PROFILE SUGGESTS PRESENCE OF 30-40 KNOT WESTERLY LOW
LEVEL JET WHICH HAS AIDED IN UPWIND CONVECTIVE DEVELOPMENT
OVERNIGHT ACROSS NORTHERN INDIANA/CENTRAL ILLINOIS. AT LEAST OVER
THE NEXT 2 TO 4 HOURS...WILL NEED TO KEEP AN EYE ON RAINFALL
AMOUNTS ACROSS EAST CENTRAL AREAS INTO NORTHWEST OHIO FOR POSSIBLE
TRAINING EFFECTS AND SOME LOCALIZED HEAVIER RAINFALL AMOUNTS.
AFTER 12Z...LOW LEVEL JET SHOULD DIMINISH IN STRENGTH WHICH SHOULD
LESSEN UPWIND DEVELOPMENT WITH A CORRESPONDING WEAKENING OF LOW
LEVEL CONVERGENCE/FRONTOGENESIS.
FOR THIS AFTERNOON...A STRONG NORTHWEST TO SOUTHEAST GRADIENT
IN COLUMN MOISTURE WILL SETUP ACROSS THE AREA WITH FRONT MAKING ITS
WAY THROUGH THE AREA...BUT LIKELY SLOWING IN RESPONSE TO EASTWARD
EJECTION OF PRIMARY ONTARIO SHORT WAVE. CONFIDENCE IS LOW IN REGARDS
TO POTENTIAL ADDITIONAL REDEVELOPMENT ALONG THE FRONT THIS AFTERNOON
WITH DRIER MID LEVEL AIR OVERRIDING SFC FRONTAL ZONE. HOWEVER...WEAK
PERTURBATIONS APPROACHING IN NW FLOW AND PROXIMITY OF BROAD RIGHT
ENTRANCE REGION OF GREAT LAKES UPPER JET SHOULD ALLOW ISOLD-SCT
SHOWERS AND THUNDERSTORMS TO REDEVELOP MAINLY SOUTHEAST HALF THIS
AFTERNOON...OR POSSIBLY JUST SOUTH OF IWX FORECAST AREA. HAVE
MAINTAINED LOW CHANCE POPS ACROSS THE SOUTHEAST. SEVERE POTENTIAL
LOOKS QUITE MARGINAL GIVEN MORE IMPRESSIVE DEEP SHEAR PROFILES
SHOULD BE CONFINED TO FAR NORTHERN INDIANA/LOWER MICHIGAN. SECONDARY
SFC TROUGH ACROSS THE NORTHERN GREAT LAKE WILL DROP INTO THE AREA
THIS EVENING...MARKING A MUCH DRIER/COOLER LOW LEVEL AIR MASS.
&&
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 504 AM EDT SAT JUL 20 2013
NORTHWEST FLOW IN THE UPPER LEVELS WILL PERSIST THIS PERIOD WITH A
NUMBER OF SHORT WAVE TROFS MOVING ACROSS THE AREA. A FRONT WILL ALSO
UNDULATE OVER THE AREA...HELPING THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY THROUGH TUESDAY NIGHT. FOR THIS PACKAGE...
BLENDED THE CANADIAN GEM AND ECMWF WHICH ARE IN GENERAL AGREEMENT
WITH EACH OTHER. THE ECMWF HAS REASONABLY RUN TO RUN CONSISTENCY...
AND BOTH MODELS ATTEMPT TO DEVELOP AN UPPER LEVEL TROF OVER OR NEAR
THE GREAT LAKES REGION LATE IN THE PERIOD. THEREFORE...THE BEST
CHANCES FOR THUNDER APPEAR TO BE LATE SUNDAY NIGHT/MONDAY...AND THEN
ON TUESDAY. HIGHS SHOULD BE COOLER THAN RECENT DAYS EARLY THIS
WEEK...BUT TEMPERATURES SHOULD BE NORMAL. HIGHS LATE IN THE WEEK
WITH THE DEVELOPING UPPER LEVEL TROF MAY BE COOLER THAN THE ONGOING
FCST/GRIDS INDICATE...WITH ACTUAL HIGHS ONLY IN THE MID TO UPPER 70S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 143 AM EDT SAT JUL 20 2013
SCATTERED SHOWERS AND THUNDERSTORMS LIKELY TO CONTINUE OVER THE NEXT
SEVERAL HOURS PARTICULARLY ACROSS FAR NORTH CENTRAL/NORTHEAST
INDIANA WHERE STRONGER FORCING PERSISTS. BEST LOW LEVEL MOISTURE
POOLING HAS OCCURRED IN ADVANCE OF THE COLD FRONT WITH MOST OF
CONVECTION ACROSS SOUTHERN LOWER MICHIGAN REMAINING AHEAD OF THE
FRONT. WITH SFC FRONT STILL WEST OF KSBN...POTENTIAL OF ADDITIONAL
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS PERSISTS THROUGH
ABOUT 09Z OR SO...BUT WITH COVERAGE EXPECTED TO BE LIMITED HAVE
CONFINED THUNDER MENTION TO VCTS. HAVE ALSO MAINTAINED 08Z-11Z VCTS
MENTION AT KFWA WITH MID/UPPER FORCING BECOME MORE QUESTIONABLE WITH
SOUTHWARD EXTENT AS SFC FRONT APPROACHES. FOCUS FOR CONVECTION ON
SATURDAY SHOULD REMAIN SOUTH OF TERMINALS AND HAVE KEPT TAFS DRY
THROUGH THE REMAINDER OF THE PERIOD WITH WINDS BECOME NORTHWEST
BEHIND THE FRONT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 4 PM CDT THIS AFTERNOON THROUGH
SUNDAY MORNING FOR INZ003.
MI...BEACH HAZARDS STATEMENT FROM 5 PM EDT THIS AFTERNOON THROUGH
SUNDAY MORNING FOR MIZ077.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 8 AM EDT SUNDAY
FOR LMZ043-046.
&&
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 20, 4:41 AM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 AM EDT SAT JUL 20 2013
INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-210945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
541 AM EDT SAT JUL 20 2013 /441 AM CDT SAT JUL 20 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE EARLY THIS
MORNING MAINLY SOUTH OF HIGHWAY 6. LOCALLY HEAVY RAINFALL AND
GUSTY WINDS TO 40 MPH WILL BE POSSIBLE WITH THE STRONGER
THUNDERSTORMS.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN THIS AFTERNOON MAINLY
ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED BUT A FEW OF THE STORMS MAY PRODUCE SOME
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ003-MIZ077-210945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
541 AM EDT SAT JUL 20 2013 /441 AM CDT SAT JUL 20 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
EXPECTED EARLY SUNDAY MORNING.
THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-210945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
541 AM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 20, 12:00 AM EST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 AM EDT SAT JUL 20 2013
MIZ080-081-200545-
BRANCH MI-HILLSDALE MI-
100 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN BRANCH AND NORTHERN
HILLSDALE COUNTIES...
AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITCHFIELD TO QUINCY
TO COLDWATER TO BRONSON...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HILLSDALE...
QUINCY AND LITCHFIELD...
JONESVILLE...
READING...
MARBLE LAKE...LAKE OF THE WOODS AND ALLEN...
MOSCOW...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4207 8436 4191 8437 4182 8461 4187 8529
4202 8496 4208 8490 4208 8437
TIME...MOT...LOC 0500Z 276DEG 34KT 4206 8478 4201 8482
4197 8490 4188 8517
MARSILISpecial weather statement, Jul 20, 12:28 AM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
128 AM EDT SAT JUL 20 2013
INZ005-006-MIZ078-079-200615-
CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
128 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN CASS...SOUTHERN
ST. JOSEPH...NORTHWESTERN LAGRANGE AND NORTHEASTERN ELKHART
COUNTIES...
AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE PIGEON...OR 14 MILES EAST OF SIMONTON
LAKE...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STURGIS...
WHITE PIGEON...
SCOTT AND KLINGER LAKE...
HOWE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4184 8540 4168 8542 4170 8582 4184 8581
TIME...MOT...LOC 0528Z 274DEG 20KT 4175 8570
MARSILI
Special weather statement, Jul 20, 1:03 AM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 AM EDT SAT JUL 20 2013
INZ006-007-MIZ080-081-200630-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-STEUBEN IN-
203 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN BRANCH...
SOUTHWESTERN HILLSDALE...STEUBEN AND EASTERN LAGRANGE COUNTIES...
AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF FREMONT TO 8 MILES NORTHWEST OF ANGOLA TO 13 MILES WEST OF
ANGOLA...MOVING EAST AT 40 MPH.
WINDS GUSTS TO 45 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ANGOLA AND FREMONT...
COLDWATER LAKE AND SILVER LAKE...
CALIFORNIA AND GOLDEN LAKE...
RAY...LONG LAKE AND CLEAR LAKE...
MONTGOMERY...YORK AND BERLIEN...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4183 8478 4162 8481 4155 8485 4162 8530
4168 8520 4183 8517
TIME...MOT...LOC 0603Z 279DEG 34KT 4181 8506 4168 8509
4162 8521
MARSILISpecial weather statement, Jul 20, 3:53 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EDT SAT JUL 20 2013
OHZ004-005-015-200930-
DEFIANCE OH-HENRY OH-PAULDING OH-
453 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD DEFIANCE...NORTHERN PAULDING
AND WESTERN HENRY COUNTIES...
AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF DEFIANCE...OR NEAR HICKSVILLE...
MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DEFIANCE...
SHERWOOD...THE BEND AND NEY...
BRUNERSBURG...
INDEPENDENCE...JEWELL AND AYERSVILLE...
STANDLEY...FLORIDA AND OKOLONA...
FLORIDA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4138 8417 4120 8419 4121 8477 4139 8475
TIME...MOT...LOC 0853Z 273DEG 40KT 4130 8464
MARSILI
Special weather statement, Jul 20, 5:21 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
621 AM EDT SAT JUL 20 2013
OHZ004-005-016-201100-
DEFIANCE OH-HENRY OH-PUTNAM OH-
621 AM EDT SAT JUL 20 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN DEFIANCE...
SOUTHERN HENRY AND NORTHERN PUTNAM COUNTIES...
AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONTINENTAL...OR 11 MILES SOUTH OF
DEFIANCE...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LEIPSIC...
DESHLER...
MILLER CITY...
WEST LEIPSIC...PRENTISS AND GALLUP...
BELMORE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4107 8432 4122 8433 4122 8388 4102 8388
TIME...MOT...LOC 1021Z 274DEG 35KT 4113 8425
MARSILI
Thunderstorm Wind, Putnam
- When
- July 20, 5:45 AM EST to 5:46 AM EST
- Where
- Putnam County, 2.08 mi SW of Prentiss
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -84.050
A trained spotter reported 15 trees of unknown size snapped off or blown over in a cemetery at the intersection of County Roads 10 and X.
Thunderstorm Wind, Putnam
- When
- July 20, 5:45 AM EST to 5:46 AM EST
- Where
- Putnam County, 2.08 mi W of Prentiss
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.150, -84.060
A trained spotter reported five turkey barns suffered rood damage along County Road 10. One power pole was snapped in the area with power lines down along nine pole spans.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, July 20, 20132 deaths · 2 events
- Rip Current in Florida, July 20, 20131 death · 1 injured · 1 event
- Tornado and Flash Flood in Ohio, July 20, 2013$7.4 million · EF1 · 3 events
- Flood and Heat in Rhode Island, July 20, 20131 death · $5,000 · 3 events
- Hail in South Dakota, July 20, 2013$15 million · 2.5 in hail · 10 events
- Flash Flooding and Debris Flow in California, July 20 to 22, 2013$291,000 · 0.5 in hail · 13 events
- Tornado and Flash Flood in Missouri, July 20 to 23, 2013$145,000 · EF0 · 26 events
- Hail and Damaging Wind in South Dakota, July 20, 2013$320,000 · 2 in hail · 6 events
- Flash Flooding and Damaging Winds in California, July 20 to 22, 2013$157,000 · 52 kt wind · 14 events
- Flash Flooding and Flooding in Ohio, July 20, 2013$44,000 · 56 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 20, 2013$47,000 · 50 kt wind · 8 events
- Flash Flooding and Flood in Indiana, July 20, 2013$40,000 · 56 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461078, 461079.